Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 53, NWS St. Louis, MO

March 30, 2025Iron County, Madison County, Saint Francois County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 30, 2025, 3:27 PM CDT for Iron County, Madison County, Saint Francois County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2025, 3:27 PM CDT (20:27 UTC)
Expired
Mar 30, 2025, 4:15 PM CDT
In force
48 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Iron County, MO, Madison County, MO, Saint Francois County, MO

The radar

The St Louis radar (KLSX), 125 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 2:35 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

562 
WUUS53 KLSX 302027
SVRLSX
MOC093-123-187-302115-
/O.NEW.KLSX.SV.W.0053.250330T2027Z-250330T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
327 PM CDT Sun Mar 30 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  East Central Iron County in southeastern Missouri...
  Northwestern Madison County in southeastern Missouri...
  South Central Saint Francois County in southeastern Missouri...

* Until 415 PM CDT.

* At 327 PM CDT, a severe thunderstorm was located 8 miles west of 
  Glover, or 13 miles southwest of Ironton, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Ironton, Pilot Knob, Arcadia, Roselle, Glover, Knob Lick, Hogan 
  and Chloride.

This includes the following State Parks...
	Fort Davidson Historic Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

A Tornado Watch remains in effect until 1100 PM CDT Sunday for a 
portion of southeast Missouri.

&&

LAT...LON 3764 9063 3771 9035 3745 9034 3742 9077
      3760 9077 3760 9079
TIME...MOT...LOC 2027Z 254DEG 39KT 3749 9084

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Pfahler
3 follow-up statements
943 
WWUS53 KLSX 302036
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
336 PM CDT Sun Mar 30 2025

MOC093-123-187-302115-
/O.CON.KLSX.SV.W.0053.000000T0000Z-250330T2115Z/
Iron MO-Madison MO-Saint Francois MO-
336 PM CDT Sun Mar 30 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT 
FOR EAST CENTRAL IRON, NORTHWESTERN MADISON AND SOUTH CENTRAL SAINT 
FRANCOIS COUNTIES IN SOUTHEASTERN MISSOURI...

At 336 PM CDT, a severe thunderstorm was located near Glover, or 6 
miles southwest of Ironton, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Ironton, Pilot Knob, Arcadia, Roselle, Glover, Knob Lick and Hogan.

This includes the following State Parks...
	Fort Davidson Historic Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

A Tornado Watch remains in effect until 1100 PM CDT Sunday for a 
portion of southeast Missouri.

&&

LAT...LON 3747 9077 3760 9077 3771 9035 3751 9034
TIME...MOT...LOC 2027Z 253DEG 40KT 3750 9083

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Pfahler
321 
WWUS53 KLSX 302053 RRA
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
353 PM CDT Sun Mar 30 2025

MOC093-302103-
/O.CAN.KLSX.SV.W.0053.000000T0000Z-250330T2115Z/
Iron MO-
353 PM CDT Sun Mar 30 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR EAST CENTRAL IRON 
COUNTY...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT Sunday for a 
portion of southeast Missouri.

&&

LAT...LON 3764 9052 3770 9035 3753 9034 3751 9055
      3760 9055 3760 9054 3762 9054 3764 9053
TIME...MOT...LOC 2036Z 253DEG 40KT 3753 9071

$$


MOC123-187-302115-
/O.CON.KLSX.SV.W.0053.000000T0000Z-250330T2115Z/
Madison MO-Saint Francois MO-
353 PM CDT Sun Mar 30 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT 
FOR NORTHWESTERN MADISON AND SOUTH CENTRAL SAINT FRANCOIS COUNTIES 
IN SOUTHEASTERN MISSOURI...

At 353 PM CDT, a severe thunderstorm was located near Roselle, or 9 
miles east of Ironton, moving east at 45 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail
         damage to roofs, siding, windows, and vehicles. Expect
         wind damage to roofs, siding, and trees.

Locations impacted include...
  Roselle and Knob Lick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

A Tornado Watch remains in effect until 1100 PM CDT Sunday for a 
portion of southeast Missouri.

&&

LAT...LON 3764 9052 3770 9035 3753 9034 3751 9055
      3760 9055 3760 9054 3762 9054 3764 9053
TIME...MOT...LOC 2036Z 253DEG 40KT 3753 9071

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Pfahler
270 
WWUS53 KLSX 302108
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
408 PM CDT Sun Mar 30 2025

MOC123-187-302115-
/O.CON.KLSX.SV.W.0053.000000T0000Z-250330T2115Z/
Madison MO-Saint Francois MO-
408 PM CDT Sun Mar 30 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT 
FOR NORTH CENTRAL MADISON AND SOUTH CENTRAL SAINT FRANCOIS COUNTIES 
IN SOUTHEASTERN MISSOURI...

At 408 PM CDT, a severe thunderstorm was located near Junction City, 
or near Fredericktown, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Mainly rural areas of North Central Madison and South Central 
  Saint Francois Counties in southeastern Missouri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

A Tornado Watch remains in effect until 1100 PM CDT Sunday for a 
portion of southeast Missouri.

&&

LAT...LON 3764 9039 3767 9040 3769 9035 3764 9035
      3759 9034 3756 9034 3756 9037
TIME...MOT...LOC 2053Z 253DEG 40KT 3758 9048

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Pfahler

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 1:04 PM CDT, 2 hours 23 minutes earlier. Its key messages:

  • Isolated severe thunderstorms are possible across parts of central and northeast Missouri through mid-morning with damaging winds the primary threat.
  • Severe thunderstorms are likely this afternoon into early evening, primarily across east-central and southeast Missouri and southwest and south-central Illinois. Large hail of 2+ inches in diameter, damaging winds, and a few tornadoes remain the severe weather threats.
  • Strong to severe thunderstorms are possible on Wednesday, mainly in the afternoon and evening.
Area forecast discussion, Mar 30, 1:04 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
104 PM CDT Sun Mar 30 2025

.KEY MESSAGES...

- Isolated severe thunderstorms are possible across parts of
  central and northeast Missouri through mid-morning with damaging
  winds the primary threat.

- Severe thunderstorms are likely this afternoon into early
  evening, primarily across east-central and southeast Missouri
  and southwest and south-central Illinois. Large hail of 2+
  inches in diameter, damaging winds, and a few tornadoes remain
  the severe weather threats.

- Strong to severe thunderstorms are possible on Wednesday, mainly
 in the afternoon and evening.

&&

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 322 AM CDT Sun Mar 30 2025

A loosely organized QLCS was located across extreme western AR
into SW MO early this morning. This convection was associated
with a shortwave trof just to it's west across the central and
southern Plains. The consensus of the short range guidance tracks
the QLCS northeastward and into central MO around 10-11z and
rapidly moves it to the northeast and out of the CWA by 14z or so
in a weakening and decaying state. Instability will increase in
central MO in advance of it and that suggests that it will have at
least some severe weather potential in central and northeast MO
before it weakens and outruns the instability. Damaging winds
would appear to be the main threat.

The impacts of this system and presence of any residual outflow
boundary are unclear at this time, but virtually all the guidance
suggests that airmass recovery will occur in it's wake and ahead of
the advancing cold front with SBCAPE of around 1500-2500 J/KG by
midday. Another upstream short wave trof will move into the CWA this
afternoon and the combo of it along with frontal forcing are
expected to initiate the next round of storms associated with the
afternoon severe weather threat. Once again the guidance is
reasonably clustered indicating CI will occur along the advancing
cold front in a zone from around Troy to Rolla in the 16-17z time
frame. Deep layer shear vectors are strong and have a more front
parallel component along the northern extent of the front and a bit
more orthogonal component farther south. The expected mode would be
semi-discrete supercells from far east-central MO eastward where it
could be a bit messy with mergers, and then potentially more
discrete storms heading further south into the Ozarks. The threat of
large hail seems high and probably the greatest severe weather
hazard follow by wind and then tornadoes. The tornado parameter
space is not as favorable as forecast 24-48H ago with most of the
guidance currently depicting 0-1km SRH of 100-200 m2/s2 across
southwest/south-central IL and extreme east-central MO and southeast
MO. These values are supportive of a few tornadoes, especially with
strongly deviant storm motions, constructive mergers, and via
internal supercell processes. Note however they are a far cry from
the 0-1 km SRH values on 3/14 which ranged from 450-550 m2/s2.
Our thinking has changed little that SW/SC IL and SE MO have the
greatest threat of severe storms and tornado potential and this is
reflected in the adjusted position of the SPC DAY1 ENH centered
within that region. Present indications are the storms will have
exited the CWA by 23-00z.

Monday is still on track to be the coolest day of the week with
tranquil and drier conditions as post-frontal surface high pressure
moves into the MS Valley during the afternoon.

Glass

&&

.LONG TERM...  (Monday Night through Saturday)
Issued at 322 AM CDT Sun Mar 30 2025

Rising heights aloft Monday Night into early Tuesday and the
retreat of the surface high will allow for moderating temperatures
as a warm advection regime becomes established featuring low-
level SE-S flow.

Wednesday continues to look very interesting and the synoptic
pattern is coming together to support strong-severe thunderstorms
with both ample instability and strong deep layer shear indicated
in the plethora of available model guidance. A strong upper
low/trof will lift northeastward from the Rockies and into the
north-central Plains by 12z Wednesday and then into the upper MS
Valley by 00z Thursday. Strong cyclogenesis across the high Plains
of CO will occur on Tuesday with the cyclone tracking
northeastward in association with the aforementioned lifting upper
trof, and dragging a dryline/Pacific cold front into the CWA on
Wednesday afternoon. Poleward moisture transport Tuesday night
into Wednesday is impressive which results in notable SBCAPE
values by Wednesday morning across the CWA throughout the warm
sector; the conservative NBM is showing SBCAPE of 1000-1200 J/KG
at 18z. A strong southwesterly LLJ could also generate elevated
thunderstorms in advance of the main system on Tuesday night-
early Wednesday morning.

Glass

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1248 PM CDT Sun Mar 30 2025

Have kept a tempo group for showers and thunderstorms in the St.
Louis metro terminals through 19Z. Any of the heavier showers or
thunderstorms could produce IFR ceilings and visibilities along
with hail and wind gusts over 35 knots. Then mainly dry weather is
expected the rest of the period with MVFR ceilings at UIN/JEF/COU
through 14-16Z before improving to VFR. There will also be a
period of VFR condition at the St. Louis area terminals this
afternoon before MVFR ceilings move into that airports tonight.
Westerly winds with gusts to 25 knots will turn to the northwest
tonight.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 30, 3:12 PM CDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
312 PM CDT Sun Mar 30 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-312015-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
312 PM CDT Sun Mar 30 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Severe thunderstorms remain like into this early evening, primarily
across east- central and southeast Missouri and southwest and south-
central Illinois. Large hail of 2+ inches in diameter, damaging
winds, and a few tornadoes remain the severe weather threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is another chance of thunderstorms for parts of the area
Tuesday night through Saturday. Strong to severe thunderstorms are
possible on Tuesday night and again Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed through this evening.

Britt

In the hours before

Local storm report, Mar 30, 2:50 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
250 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     Hail             2 ESE New Athens        38.31N 89.85W
03/30/2025  M1.50 Inch       St. Clair          IL   Public

            Slack post of ping pong ball sized hail.

&&

LSJ
Local storm report, Mar 30, 2:55 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
255 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     Hail             Caledonia               37.76N 90.77W
03/30/2025  E1.00 Inch       Washington         MO   Trained Spotter

            Quarter or slightly larger sized hail in
            Caledonia.

&&

LSJ
Local storm report, Mar 30, 3:03 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
303 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     Hail             4 WNW Iuka              38.63N 88.86W
03/30/2025  E1.75 Inch       Marion             IL   Emergency Mngr

            Picture of estimated golf ball sized hail
            east of Salem.

&&

LSJ
Local storm report, Mar 30, 3:15 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
315 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     Hail             Evansville              38.09N 89.94W
03/30/2025  E1.75 Inch       Randolph           IL   Public

            report of golf balls falling in evansville.

&&

LSJ
Local storm report, Mar 30, 3:20 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
320 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     Hail             2 N Bismarck            37.80N 90.63W
03/30/2025  E1.00 Inch       St. Francois       MO   Public

            quarter sized hail in Bismarck.

&&

LSJ
Local storm report, Mar 30, 3:27 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
327 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     Hail             Addieville              38.39N 89.49W
03/30/2025  E1.00 Inch       Washington         IL   Public

            photos of hailstones compared to a quarter
            as well as wind driven hail damage to siding
            of a buiding. siding has multiple quarter
            sized holes.

&&

LSJ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:04 AM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Shelby41 min
Mar 30, 1:23 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington52 min
Mar 30, 1:50 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXJefferson, Saint Francois, Washington40 min
Mar 30, 1:58 PM CDTSevere Thunderstorm WarningLSXJefferson62 min
Mar 30, 2:06 PM CDTAreal Flood AdvisoryLSXFranklin, Saint Charles, Saint Louis, Warren3 hr
Mar 30, 2:27 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois48 min
Mar 30, 2:38 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois, Washington39 min
Mar 30, 2:54 PM CDTSevere Thunderstorm WarningLSXReynolds51 min
Mar 30, 3:16 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXSainte Genevieve44 min
Mar 30, 3:55 PM CDTSevere Thunderstorm WarningLSXMadison, Sainte Genevieve, Saint Francois35 min
Mar 30, 4:22 PM CDTSevere Thunderstorm WarningLSXReynolds38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.